MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.2MM TROCAR FOR RECON LOCKING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.2MM TROCAR FOR RECON LOCKING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.010.077
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set at the field service location, it was observed that the trocar was bent.There was no known patient or hospital involvement.This report involves one (1) 3.2mm trocar for recon locking.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part number:03.010.077, synthes lot number: pe00846, supplier lot number: n/a, release to warehouse date: december 14, 2010, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: 3.2mm trocar for recon locking (part# 03.010.077, lot# pe00846, qty# 1) was returned and received at us customer quality (cq).Upon visual inspection at cq, it is observed that the shaft of the device was slightly bent.Rest of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Device failure / defect identified? yes.Dimensional inspection (calipers: ca215p): dimensional inspection of the received device was performed at cq.The diameter of the shaft of the device was intended to be measuring from 3.0 mm to 3.2 mm and was measured to be within specification.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.3.2mm trocar lateral entry femoral nail.Complaint confirmed? yes.Investigation conclusion: the complaint condition is being confirmed for 3.2mm trocar for recon locking (part# 03.010.077, lot# pe00846) as the shaft of the device was slightly bent.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces on the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.2MM TROCAR FOR RECON LOCKING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11322398
Report Number2939274-2021-00833
Device Sequence Number4139966
Product Code LXH
UDI-Device Identifier10886982067470
UDI-Public(01)10886982067470
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.077
Device Catalogue Number03.010.077
Device Lot NumberPE00846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1